Family, Internal Medicine, General Medical Questions/Ear bleeding and high Inr

Advertisement


Question
Dr Borucki,
Thank you for yor time. I am a 44 yr female.  I've had a busy last 3 wks.  I broke my wrist 3 wks ago, requiring surgery with screws and a plate.  I take coumadin for a fib, pfo, pacemaker etc etc.  my INR has been very slow to get back up, until the beginning of the week when I got a UTI And went on CIPRO.  In 4 days my INR went from 1.6 to 7.8.  We are holding it for a couple days.  Now it is the weekend.  I am not feeling grt.  Super fatiqued, winded, a bit light headed, headache, and my big question is my ears.  They are both blocked and popping and one is bleeding quite a bit.  I do have tubes in my ears.
Question:
I realize the bleeding must be associated with the high INR, but does that mean its okay, or is it something that needs attention over the weekend?  Thanks.

Answer
If there is a little blood from the ear, it can wait, but if it is really coming out, then we have to get the INR down more quickly.  Cipro can block the metabolism of Coumadin and make it last longer, doing what it did to you.... with the blocked and popping ears, it suggests you have some sinus issues and with the tubes, probably recurrent sinus issues.   

I would wonder whether you need more for your sinus stuff at this time, at least a decongestant like AFRIN nose spray for a few days, and possibly an antibiotic that covers sinus infections.  

Try the afrin and talk to your doctor.

Family, Internal Medicine, General Medical Questions

All Answers


Answers by Expert:


Ask Experts

Volunteer


Robert Borucki

Expertise

I am an expert in Family Medicine and Emergency Medicine.

Experience

I am trained and boarded in Family Medicine and have also worked extensively in emergency medicine for over 10 years.

BA in Natural Sciences; MD in 1986

www.mydoctor.com\borucki

©2016 About.com. All rights reserved.